Wyoming, 2005Damaging Wind in Wyoming, July 31, 2005
July 31, 2005 · NWS CYS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 31, 12:53 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 31, 12:53 PM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
153 PM MDT SUN JUL 31 2005
.SHORT TERM...CONVECTIVE DEVELOPMENT CONTINUING IN THE WESTERN
PORTION OF THE CWA. PRECIPITABLE WATER VALUES UPSTREAM ARE 150% TO
175% OF NORMAL...SO HEAVY RAIN CONTINUES TO BE THE MAIN THREAT WITH
THESE THUNDERSTORMS. SOME GUSTY WINDS ARE POSSIBLE...BUT NOT REALLY
EXPECTING ANY SEVERE STORMS. STORMS ARE MOVING NORTHEAST AT 25
MPH...SO THAT SHOULD ALSO KEEP FLASH FLOODING POTENTIAL TO A
MINIMUM. SCATTERED POPS SPREADING FROM WEST TO EAST ACROSS THE CWA
FOR LATE THIS AFTERNOON AND EVENING LOOKS REASONABLE. META CONTINUES
TO HAVE MUCH MORE QPF WITH THE STORMS TODAY THAN THE GFS AND LOOKS
REASONABLE GIVEN THE DEVELOPMENT YESTERDAY. WITH THE HIGHER
DEWPOINTS AND CLOUD COVER...WENT A FEW DEGREES WARMER FOR LOWS
TONIGHT. ON MONDAY...STILL PLENTY OF MONSOONAL MOISTURE IN THE
SOUTHWEST FLOW ALOFT...SCATTERED POPS AGAIN WARRANTED. TEMPS WILL BE
SIMILAR TO THOSE OF TODAY WITH NO CHANGE IN THE AIRMASS AND MORE
CLOUD COVER DURING THE DAY.
.LONG TERM...TUESDAY THROUGH FRIDAY CONTINUES TO BE DOMINATED BY A
ROCKY MOUNTAIN RIDGE AND RELATIVELY WEAK MONSOONAL MOISTURE. THIS RIDGE
WILL FLATTEN BRIEFLY TUESDAY AND WEDNESDAY AS AN UPPER LOW TRACKS
ACROSS CENTRAL CANADA WITH A COOL FRONT CROSSING THE AREA.
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE
THE NORM. THE UPPER HIGH REMAINS CENTERED OVER COLORADO AND KANSAS
THROUGH THE PERIOD ALLOWING A WEAK FLOW OF PACIFIC MOISTURE TO
STREAM INTO SOUTHWESTERN WYOMING. THE BEST CHANCE OF RAIN WOULD
APPEAR TO BE THURSDAY. VERY WARM TEMPERATURES ARE EXPECTED UNDER
THE UPPER HIGH DUE TO THE PERSISTENT SUBSIDENCE. SOUTHERN WYOMING
AND THE NEBRASKA PANHANDLE CAN EXPECT CONTINUED ABOVE NORMAL TEMPERATURES.
FOR FRIDAY NIGHT THRU SUNDAY...BROAD UPPER RIDGE CENTERED OVER THE
FRONT RANGE WILL DOMINATE THE PATTERN FOR THE FIRST WEEKEND OF
AUGUST. EXPECT ABOVE NORMAL TEMPS WITH JUST MINIMAL CHANCES OF
PRECIP FRIDAY NIGHT THROUGH SUNDAY...ATTM GREATEST CHANCE FOR PRECIP
IN AND AROUND MTNS NEAR THE CO BORDER. WEAK TROF ZIPS THROUGH
SUNDAY AND PUSHES A SFC BOUNDARY TOWARDS OUR NORTHERN SECTIONS BY
EVENING...BUT OTHER THAN THAT NOTHING SIGNIFICANT TO WRITE HOME ABOUT.
THIS IS DEMKO SIGNING OFF.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...STARK
LONG TERM....COPLEY/DEMKO
Hazardous weather outlook, Jul 31, 9:50 AM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT SUN JUL 31 2005
NEZ001>003-019>021-054-055-WYZ059>070-011200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1050 AM MDT SUN JUL 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE BY EARLY AFTERNOON. THE STORMS WILL MOVE
TO THE EAST AT 20 MPH AND WILL BE MORE WIDESPREAD IN SOUTHEAST
WYOMING.
THE MAIN THREAT FROM THE THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL
WITH SOME LOCATIONS RECEIVING A HALF TO THREE QUARTER OF AN INCH OF
RAIN IN A SHORT AMOUNT OF TIME. SOME OF THE STORMS WILL ALSO
PRODUCE WIND GUSTS TO 50 MPH...LIGHTNING AND SOME SMALL HAIL. THE
ACTIVITY WILL WEAKEN IN THE EVENING WITH A FEW SHOWERS OR WEAK
THUNDERSTORMS LINGERING OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER
MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE
MONDAY THROUGH THURSDAY. THE THUNDERSTORMS SHOULD NOT PRODUCE
SEVERE WEATHER DUE TO A LACK OF INSTABILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WEILAND/STARK
In the hours before
Local storm report, Jul 31, 3:27 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 30 N CHEYENNE 41.58N 104.79W
07/31/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL OCCURRED FROM 400 TO 405 PM.
&&
JCDThunderstorm Wind, Goshen
- When
- July 31, 4:57 PM MST to 5:15 PM MST
- Where
- Goshen County, Torrington Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.067, -104.150
Microburst wind gusts reportd near Torrington, WY.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 31, 2005$500,000 · 1 event
- Damaging Winds in Arizona, July 31, 2005$60,000 · 60 kt wind · 2 events
- Flash Flooding and Lightning Strike in California, July 31, 2005$20,000 · 6 events
- Damaging Wind in Pennsylvania, July 31, 20051 injured · 50 kt wind · 1 event
- Lightning Strike in Colorado, July 31, 20051 injured · 1 event
- Flash Flooding in Puerto Rico, July 31, 20055 events
- Marine Hail in Lake Huron, July 31, 20051 in hail · 2 events
- Hail and Damaging Wind in West Virginia, July 31, 2005$2,000 · 1 in hail · 2 events
- Damaging Wind in Minnesota, July 31, 200555 kt wind · 1 event
- Wildfire in Oregon, July 31, 20051 event
- Waterspout in South Atlantic Coastal Waters, July 31, 20051 event
- Hail in Michigan, July 31, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464481.